MAUDE Adverse Event Report: MEDTRONIC PERFUSION SYSTEMS ARTERIAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

MEDTRONIC PERFUSION SYSTEMS ARTERIAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number 77116
Medical Device Problem Codes Mechanical Problem (1384); Material Deformation (2976); Misassembled During Installation (4049)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the arterial cannula was difficult to insert because the tip is not rounded.The customer reported arterial can nulation failure and stated that the mandrel is mobile and sinks into the lumen of the cannula at the slightest pressure.The customer attempted to reposition after re-blocking the mandrel, then performed a cannulation with a cannula of the same range but in a sma ller size.There were no known patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information b5.Medtronic received additional information that the cannula has not been heated or cooled.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction b5.It was reported that the dlp pediatric one-piece arterial cannula was difficult to insert because the tip is not rounded.The customer reported arterial cannulation failure and stated that the mandrel is mobile and sinks into the lumen of the cannula at the slightest pressure.The customer attempted to reposition after re-blocking the mandrel, then performed a cannulation with a cannula of the same range but in a smaller size.No patient complications have been reported as a result of this event.Medtronic received additional information that the cannula has not been heated or cooled.Medtronic received additional information that the same insertion site was used for the replaced cannula.Medtronic received additional information that the cannula nozzle tip was the affected part.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Device evaluation summary: visual inspection shows the obturator tip is rounded.The obturator was inserted into the cannula and with minimal force it slid back inside the cannula.The blue obturator hub was inserted and removed from the plug cap several times with no friction noted.The device was cut apart to measure the components.The obturator hub od and the plug/cap id were measured using a keyence scope.Obturator hub od was measured to be 0.254 inches, the specification (b)(4) has the od to be 0.258 +0.005 / - 0.004 inches obturator plug/cap id was measured to be 0.256 inches, the specification (b)(4) has the id to be 0.255 to 0.257 inches reason for the return was confirmed a manipulation issue.Correction d3: manufacturer name and manufacturer city updated additional info d9: device return date updated and device evaluation availability updated additional info h6: updated the annex b and annex c codes medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ARTERIAL CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
MEDTRONIC PERFUSION SYSTEMS
7611 northland dr
minneapolis MN 55428
Manufacturer (Section G)
MEDTRONIC PERFUSION SYSTEMS
7611 northland dr
minneapolis MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22803836
Report Number2184009-2025-00958
Device Sequence Number18354454
Product Code DWF
UDI-Device Identifier00763000091200
UDI-Public(01)00763000091200(17)260601(10)2023060306
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K024069
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2026
Device Model Number77116
Device Catalogue Number77116
Device Lot Number2023060306
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer08/14/2025
09/30/2025
10/29/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date09/05/2025
10/22/2025
11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown